Related Experiment Video
Updated: May 2, 2026

Neuro-rehabilitation Approach for Sudden Sensorineural Hearing Loss
Published on: January 25, 2016
A case of bilateral sudden hearing loss and tinnitus after salicylate intoxication
Sang Min Kim1, Joon-Man Jo1, Moo Jin Baek1
1Department of Otorhinolaryngology-Head and Neck Surgery, Haeundae Paik Hospital, Inje University College of Medicine, Busan, Korea.
Abstract:
Salicylate, the active ingredient of aspirin can cause sensorineural hearing loss and tinnitus when plasma concentrations reach a critical level. The ototoxic mechanisms of salicylate remain unclear but hearing and tinnitus usually recovers a few days after intoxication. There have been few reports of salicylate-induced ototoxicity in Korea, and the majority is caused by a low dose of aspirin. Herein, we report a case of sudden hearing loss and tinnitus after acute salicylate intoxication and review recent updates on salicylate ototoxicity.
Related Concept Videos
Hearing
Auditory Pathway
When viewed cross-sectionally, the cochlea reveals the scala vestibuli and scala tympani flanking...
The Cochlea
Anatomy of the Ear

